Kansas, 2010Flash Flooding and Flooding in Kansas, June 13 to 18, 2010
June 13 to 18, 2010 · NWS ICT · 30 events in 12 counties and zones
A stationary boundary, from the previous nights convection on June 12th, stalled over Southern Kansas, and provided the focus for renewed shower and thunderstorm development during the afternoon and evening hours of June 13th, 2010. The storms initially had some large hail and damaging winds, but the training storms quickly evolved into a heavy rainfall and flooding event.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $736,000
- Crop damage
- $81,000
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary boundary, from the previous nights convection on June 12th, stalled over Southern Kansas, and provided the focus for renewed shower and thunderstorm development during the afternoon and evening hours of June 13th, 2010. The storms initially had some large hail and damaging winds, but the training storms quickly evolved into a heavy rainfall and flooding event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 13, 5:40 AM CST, 5 hours 19 minutes earlier.
Area forecast discussion, Jun 13, 5:40 AM CST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
640 AM CDT SUN JUN 13 2010
.AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
NUMEROUS SHOWERS AND THUNDERSTORMS WERE TRACKING EASTWARD ACROSS
THE REGION...WITH MORE ACTIVITY DEVELOPING OVER SOUTHWEST KANSAS
WHICH WILL MOVE EASTWARD INTO THE AREA THIS MORNING. THIS WILL
CAUSE BRIEF PERIODS OF MVFR/IFR CONDITIONS TO AFFECT SOME TAF
SITES THIS MORNING DUE TO HEAVY RAIN RESTRICTING VISIBILITIES. THE
FRONT WILL MOVE SOUTHWARD THROUGH THE AREA TONIGHT...WITH
WIDESPREAD SHOWERS AND THUNDERSTORMS/HEAVY RAINFALL CAUSING MORE
REDUCED VISIBILITIES AND LOWER CLOUDS.
JAKUB
&&
.PREV DISCUSSION... /ISSUED 314 AM CDT SUN JUN 13 2010/
DISCUSSION...
MAIN FORECAST CONCERNS: CONTINUED THREAT OF SEVERE
WEATHER...HEAVY RAINFALL AND FLOODING TODAY INTO MONDAY.
TODAY-TUESDAY:
CURRENT MCS ACTIVITY OCCURRING IN CENTRAL/S-CNTRL KS IS OCCURRING
ALONG THE 925 MB BAROCLINIC ZONE...JUST N-NW OF SURFACE OUTFLOW
BOUNDARY. THIS CONVECTION SHOULD PERSIST THIS MORNING BEFORE
WEAKENING AS THE 850 LOW-LEVEL JET WEAKENS BY 18Z. 1-2 INCH/HOUR
RAINFALL RATES BEING OBSERVED IN THAT CORRIDOR OF T-STORMS. UPPER
LOW IN THE SOUTHWEST WILL EDGE EASTWARD INTO THE SOUTHERN ROCKIES
TODAY...AND IS PROGGED BY THE GFS/ECMWF TO LIFT OUT INTO THE
NORTHERN PLAINS MONDAY-TUESDAY. WRFAR32 SHOWS THE 925 MB BOUNDARY
SETTING UP FROM THE TX PANHANDLE INTO S-CNTRL/NERN KS LATE THIS
PM...WITH THE FRONT SLIDING INTO SERN KS MONDAY MORNING. IF
SUFFICIENT HEATING/RECOVERY OCCUR ALONG/S OF THIS FRONT THIS
PM/EVE...THE SHORT RANGE MODELS SHOW POTENTIALLY STRONG INSTABILITY
(CAPES 2000-3000 J/KG) WITH 0-6KM SHEAR OF 30-35 KT NEAR THE FRONT.
THAT WOULD SUPPORT REDEVELOPMENT OF A FEW SUPERCELLS THIS PM/EARLY
EVE. CONVECTION SHOULD QUICKLY TRANSITION INTO AN MCS OR TWO BY
MID-LATE EVENING AS ANOTHER S-SWRLY LOW-LEVEL JET DEVELOPS FOCUSING
STRONG MOISTURE TRANSPORT INTO THE FRONT COINCIDENT WITH THE
RIGHT-REAR QUAD OF A STRONG JET STREAK TO THE NORTH. ADDITIONAL MCS
TRAINING ECHOES LIKELY OVERNIGHT WITH MID-UPPER FLOW NEARLY PARALLEL
TO THE 850 FRONT. VERY HIGH PW AIRMASS ~2 INCHES IN CONJUNCTION
WITH THE ABOVE FACTORS STRONGLY SUGGESTS HEAVY RAINFALL/FLOODING
POTENTIAL IN A GOOD CHUNK OF OUR FORECAST AREA. SO EXPANDING THE
FLOOD WATCH IN AREAL EXTENT AND TIME. COULD SEE ADDITIONAL STRONG-
SEVERE STORMS IN SERN KS MON PM BEFORE THE FRONT MOVES
THROUGH...CONTINGENT ON ATMOSPHERIC RECOVERY/HEATING. DECENT
CHANCES FOR T-STORMS WILL LINGER IN SERN KS MON NGT INTO TUES WITH
THE BAROCLINIC ZONE SLOW TO MOVE OUT OF THAT AREA AND CONTINUED
UPPER SUPPORT. TEMPS WILL COOL TO A FEW DEGREES BELOW NORMAL
BEHIND THE FRONT MON-TUES.
WEDNESDAY-FRIDAY:
NEXT UPPER TROF ENTERING THE WESTERN STATES WEDNESDAY...IS STILL
PROGGED TO EJECT E-NEWD ACROSS THE NORTHERN PLAINS THURSDAY INTO
FRIDAY. AN ASSOCIATED FRONTAL BOUNDARY SHOULD PUSH SWD INTO THE KS
REGION TOWARD FRIDAY WHERE IT MAY STALL INTO SATURDAY. UPPER
SUPPORT LOOKS WEAK...AND LOW-LEVEL MOISTURE DECENT. ATTM...WILL
CONTINUE WITH IDEA OF SLIGHT CHANCES FOR THUNDERSTORMS THURS NIGHT
INTO FRIDAY. TEMPS WILL WARM A FEW DEGREES ABOVE NORMAL AHEAD OF THE
FRONT.
JMC
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 89 69 81 65 / 70 90 50 40
HUTCHINSON 87 66 80 63 / 80 90 40 30
NEWTON 86 67 80 64 / 80 90 50 40
ELDORADO 89 69 82 65 / 70 90 60 50
WINFIELD-KWLD 90 71 84 66 / 40 90 60 50
RUSSELL 80 59 76 60 / 70 80 40 20
GREAT BEND 83 61 76 61 / 70 80 40 20
SALINA 82 65 78 62 / 80 90 40 20
MCPHERSON 85 66 79 62 / 80 90 40 20
COFFEYVILLE 91 75 86 68 / 40 70 60 70
CHANUTE 89 73 85 67 / 50 80 60 60
IOLA 89 72 85 66 / 50 80 60 60
PARSONS-KPPF 90 74 85 68 / 40 80 60 60
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ032-033-047>053-
067>072-082-083-091-092-094-095.
&&
Hazardous weather outlook, Jun 13, 3:33 AM CST, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
433 AM CDT SUN JUN 13 2010
KSZ032-033-047>053-067>072-082-083-091>096-098>100-140945-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
433 AM CDT SUN JUN 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS
WILL AFFECT CENTRAL AND SOUTH CENTRAL KANSAS THIS MORNING. THIS
ACTIVITY MAY RESULT IN FLOODING PROBLEMS...AND IS EXPECTED TO
WEAKEN AROUND MIDDAY. PLEASE REFER TO THE FLOOD WATCH FOR DETAILS.
SCATTERED STRONG TO SEVERE THUNDERSTORMS MAY REDEVELOP THIS
AFTERNOON IN AREAS THAT RECEIVE SUNSHINE AND HEATING. THE MOST
LIKELY AREA FOR SEVERE THUNDERSTORMS WILL BE SOUTH CENTRAL KANSAS
WHERE LARGE HAIL...DAMAGING WINDS AND PERHAPS A BRIEF TORNADO WILL
BE POSSIBLE.
A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP TONIGHT ACROSS
MUCH OF THE AREA...WITH THE MAIN THREAT TRANSITIONING TO HEAVY
RAINFALL AND POSSIBLE FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE WILL BE A CONTINUED CHANCE OF THUNDERSTORMS MONDAY INTO
TUESDAY MAINLY ALONG AND EAST OF THE KANSAS TURNPIKE. A FEW STRONG
TO SEVERE STORMS ARE POSSIBLE IN SOUTHEASTERN KANSAS MONDAY
AFTERNOON.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT INTO
FRIDAY AS ANOTHER FRONT APPROACHES FROM THE NORTH.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING ESPECIALLY
ACROSS SOUTH CENTRAL KANSAS...BETWEEN 3 PM AND 9 PM.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
JMC
In the hours before
Local storm report, Jun 13, 6:09 AM CST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
709 AM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN TURON 37.81N 98.43W
06/13/2010 M6.75 INCH RENO KS CO-OP OBSERVER
&&
JASLocal storm report, Jun 13, 6:22 AM CST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
722 AM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM FLOOD W GOESSEL 38.25N 97.35W
06/13/2010 MARION KS TRAINED SPOTTER
COUNTY ROAD FLOODING ON 120TH AND MERIDIAN AV JUST WEST
OF GOESSEL.
&&
JASLocal storm report, Jun 13, 6:48 AM CST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
748 AM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN ELLINWOOD 38.36N 98.58W
06/13/2010 M2.95 INCH BARTON KS CO-OP OBSERVER
0700 AM HEAVY RAIN GOESSEL 38.25N 97.35W
06/13/2010 E2.53 INCH MARION KS CO-OP OBSERVER
0700 AM HEAVY RAIN HILLSBORO 38.35N 97.20W
06/13/2010 M4.22 INCH MARION KS CO-OP OBSERVER
0700 AM HEAVY RAIN 3 SW HALSTEAD 37.97N 97.55W
06/13/2010 M2.10 INCH HARVEY KS CO-OP OBSERVER
0700 AM HEAVY RAIN CHASE 38.36N 98.35W
06/13/2010 M2.25 INCH RICE KS CO-OP OBSERVER
&&
JASSpecial weather statement, Jun 13, 8:10 AM CST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
910 AM CDT SUN JUN 13 2010
KSZ067-131500-
RENO-
910 AM CDT SUN JUN 13 2010
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR EASTERN RENO COUNTY...
AT 908 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH HUTCHINSON TO
6 MILES EAST OF ARLINGTON...AND MOVING EAST AT 50 MPH.
WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.
THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
HOWERTON
Local storm report, Jun 13, 8:23 AM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
923 AM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 5 S HILLSBORO 38.28N 97.20W
06/13/2010 M4.80 INCH MARION KS AMATEUR RADIO
&&
HOWERTONLocal storm report, Jun 13, 9:06 AM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1006 AM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 7 N MOUNDRIDGE 38.30N 97.52W
06/13/2010 M2.20 INCH MCPHERSON KS TRAINED SPOTTER
&&
JASEvent by event
15 thunderstorm wind, 5 flood, 4 flash flood, 3 hail, 2 heavy rain, 1 lightning. Local standard time, as filed.
Flash Flood, Harvey
- When
- June 13, 10:59 AM CST to 1:11 PM CST
- Where
- Harvey County, 1.42 mi NNW of North Newton to 1.95 mi NE of North Newton
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $100
- Reported by
- Law Enforcement
- Coordinates
- 38.087, -97.364
Overnight rainfall caused flooding along Sand Creek and Emma creek through the town of Newton. This caused numerous roads to close across town. Three to five inches of rainfall fell overnight.
Hail, Lincoln
- When
- June 13, 2:14 PM CST
- Where
- Lincoln County, 2.98 mi NE of Denmark
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 39.110, -98.240
Hail, Harper
- When
- June 13, 5:23 PM CST
- Where
- Harper County, 1.65 mi E of Freeport
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.200, -97.820
Heavy rainfall was also reported.
Hail, Sumner
- When
- June 13, 5:36 PM CST
- Where
- Sumner County, 0.55 mi E of Argonia
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.270, -97.760
Flood, Kingman
- When
- June 13, 7:05 PM CST
- Where
- Kingman County, 2.07 mi N of Murdock to 3.24 mi NNW of Murdock
- Cause
- Heavy Rain
- Property damage
- $100
- Crop damage
- $200
- Reported by
- Trained Spotter
- Coordinates
- 37.650, -97.930
A trained spotter reported Smoots Creek was five to six feet over its banks near Kansas Highway 17 and US Highway 54.
Thunderstorm Wind, Reno
- When
- June 13, 7:18 PM CST
- Where
- Reno County, 0.15 mi S of Hutchinson
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.068, -97.920
The wind gust was reported by the KSN-TV weatherlab.
Thunderstorm Wind, Reno
- When
- June 13, 7:18 PM CST
- Where
- Reno County, 1.52 mi WNW of Willowbrook to 1.04 mi SSE of Willowbrook
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Emergency Manager
- Coordinates
- 38.107, -98.027
Eleven power poles were knocked down and ten more had the cross arms broken along Nickerson Boulevard.
Flood, Harper
- When
- June 13, 7:28 PM CST to 8:28 PM CST
- Where
- Harper County, 1.19 mi ENE of Anthony to 1.09 mi NW of Anthony
- Cause
- Heavy Rain
- Property damage
- $2,000
- Crop damage
- $100
- Reported by
- Trained Spotter
- Coordinates
- 37.158, -98.011
A KAKE-TV storm chaser reported water flowing through the streets in downtown Anthony. This flooding was caused by 2.94 inches of rainfall falling in an hour and a half.
Thunderstorm Wind, Sumner
- When
- June 13, 7:39 PM CST
- Where
- Sumner County, 1.49 mi NNE of Milan
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $300
- Reported by
- Trained Spotter
- Coordinates
- 37.270, -97.670
A trained spotter reported small tree limbs down.
Thunderstorm Wind, Sedgwick
- When
- June 13, 7:43 PM CST
- Where
- Sedgwick County, 3.88 mi NE of Valley Center
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.870, -97.320
A trained spotter reported the gust along with pea sized hail.
Thunderstorm Wind, Sedgwick
- When
- June 13, 7:43 PM CST
- Where
- Sedgwick County, 2.9 mi ENE of (Ict)wichita Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.660, -97.378
A trained spotter reported the wind gust.
Thunderstorm Wind, McPherson
- When
- June 13, 7:48 PM CST
- Where
- McPherson County, 3.85 mi ESE of Marquette
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.520, -97.770
A trained spotter reported the wind gust.
Thunderstorm Wind, Sumner
- When
- June 13, 7:55 PM CST to 8:00 PM CST
- Where
- Sumner County, 4.96 mi NW of Corbin to 4.78 mi NW of Corbin
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 37.161, -97.624
Several elm trees were knocked down, including one that was knocked down onto a garage. The tree collapsed the garage and it was considered a total loss.
Thunderstorm Wind, McPherson
- When
- June 13, 7:58 PM CST
- Where
- McPherson County, 4.74 mi SW of Lindsborg
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 38.530, -97.730
A trained spotter reported some minor damage to outbuildings.
Thunderstorm Wind, McPherson
- When
- June 13, 8:05 PM CST to 8:10 PM CST
- Where
- McPherson County, 0.77 mi WSW of Lindsborg
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.578, -97.684
The wind was measured at the KSN-TV weatherlab.
Thunderstorm Wind, McPherson
- When
- June 13, 8:07 PM CST to 8:15 PM CST
- Where
- McPherson County, 0.77 mi WSW of Lindsborg
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $400,000
- Reported by
- Trained Spotter
- Coordinates
- 38.578, -97.684
Sixty five to seventy mph winds tore part of the roof off the Smoky Valley High School gymnasium. With the roof open, a heavy deluge of rainfall damaged the gym floor beyond repair. A basketball practice was ongoing when the ceiling was torn off but no one was hurt. Numerous trees were also knocked down across town with some minor structural damage reported to some homes.
Thunderstorm Wind, McPherson
- When
- June 13, 8:18 PM CST
- Where
- McPherson County, 0.54 mi W of Lindsborg
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 38.580, -97.680
Numerous trees were knocked down across town. One tree in particular housed a bee hive that had thousands of bees inside. A bee sheriff had to be called to remove the bees from the fallen tree.
Heavy Rain, Sumner
- When
- June 13, 8:18 PM CST
- Where
- Sumner County, 0.55 mi E of Argonia
- Reported by
- COOP Observer
- Coordinates
- 37.270, -97.760
THE COOP observer measured 3.87 inches of rainfall. Some minor flooding was also reported.
Flood, Sedgwick
- When
- June 13, 8:26 PM CST to 10:26 PM CST
- Where
- Sedgwick County, 1.99 mi SSW of Wichita to 3.05 mi SW of Wichita
- Cause
- Heavy Rain
- Property damage
- $100
- Crop damage
- $100
- Reported by
- Amateur Radio
- Coordinates
- 37.676, -97.350
A skywarn spotter reported water over the roadway along Seneca Road from US Highway 54 and MacArthur Road.
Thunderstorm Wind, Sedgwick
- When
- June 13, 8:27 PM CST
- Where
- Sedgwick County, 1.36 mi W of (Aao) Jabara Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 37.752, -97.245
A skywarn spotter measured the gust at 37th and Rock Road.
Thunderstorm Wind, Butler
- When
- June 13, 8:34 PM CST
- Where
- Butler County, Elbing
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.050, -97.130
A trained spotter reported the wind gust.
Flash Flood, Sumner
- When
- June 13, 8:35 PM CST to 9:07 PM CST
- Where
- Sumner County, 1.11 mi SE of Caldwell to 1.87 mi WSW of Caldwell
- Cause
- Heavy Rain
- Property damage
- $100
- Crop damage
- $100
- Reported by
- Emergency Manager
- Coordinates
- 37.019, -97.585
Street flooding was reported in downtown Caldwell.
Flash Flood, Sedgwick
- When
- June 13, 8:38 PM CST to 10:58 PM CST
- Where
- Sedgwick County, 3.69 mi SSE of Maize to 4.33 mi E of (Aao) Jabara Arpt
- Cause
- Heavy Rain
- Property damage
- $100,000
- Crop damage
- $100
- Reported by
- Law Enforcement
- Coordinates
- 37.723, -97.438
Numerous streets in downtown Wichita were flooded, with numerous stalled or flooded cars. Flash flooding was also noted in and around Haysville and Eastborough.
Flash Flood, Sumner
- When
- June 13, 8:55 PM CST to June 14, 2:55 AM CST
- Where
- Sumner County, 5.25 mi E of Perth to 4.41 mi E of Perth
- Cause
- Heavy Rain
- Property damage
- $100
- Crop damage
- $100
- Reported by
- Amateur Radio
- Coordinates
- 37.172, -97.405
A skywarn spotter reported Kansas Highway 81 and 90th Street south were impassible.
Thunderstorm Wind, Cowley
- When
- June 13, 9:30 PM CST
- Where
- Cowley County, 0.55 mi E of Arkansas City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.070, -97.040
A trained spotter reported the wind gust. Some minor street flooding was also reported Arkansas City.
Lightning, Saline
- When
- June 13, 9:30 PM CST
- Where
- Saline County, 0.15 mi WSW of Assaria
- Property damage
- $40,000
- Reported by
- Newspaper
- Coordinates
- 38.679, -97.602
A fire was caused to a building by lightning. The fire collapsed the roof and one wall, causing seed sacks inside the building to be a total loss.
Flood, Cowley
- When
- June 13, 9:31 PM CST to 11:45 PM CST
- Where
- Cowley County, 0.55 mi E of Arkansas City to 1.17 mi ENE of Arkansas City
- Cause
- Heavy Rain
- Property damage
- $7,000
- Crop damage
- $100
- Reported by
- Emergency Manager
- Coordinates
- 37.070, -97.040
The emergency manager reported a few underpasses were impassible because of high water. One police car was also flooded out. Rainfall amounts ranged from 2.6 to 2.75 inches.
Flood, Reno
- When
- June 13, 10:41 PM CST to June 18, 11:31 AM CST
- Where
- Reno County, 4.21 mi NNE of Partridge to 2.93 mi WNW of Hutchinson
- Cause
- Heavy Rain
- Property damage
- $100
- Crop damage
- $80,000
- Reported by
- Emergency Manager
- Coordinates
- 38.021, -98.038
Rainfall amounts of 6 to 10 inches over a two day period from June 12th to early on June 14th led to widespread county road closures just to the west and northwest of Hutchinson. At one time, 20 roads were closed and another half dozen had standing water across them. Most of the closures were located along Cow Creek as it flows from Nickerson southeast to Hutchinson. Due to the large amount of heavy rainfall, some roads were closed for almost a week.
Thunderstorm Wind, Montgomery
- When
- June 13, 11:35 PM CST
- Where
- Montgomery County, Cherryvale
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.270, -95.550
The emergency manager reported the wind gust.
Heavy Rain, Sumner
- When
- June 14, 6:00 AM CST
- Where
- Sumner County, 0.55 mi E of Argonia
- Reported by
- COOP Observer
- Coordinates
- 37.270, -97.760
The COOP observer reported 5.06 inches of rainfall overnight.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Nebraska, June 13 to 14, 2010$2.0 million · 1 event
- Tornado and Flash Flooding in Nebraska, June 13 to 14, 2010$325,000 · EF1 · 8 events
- Lightning Strike in North Carolina, June 13, 2010$500,000 · 1 event
- Flood in Iowa, June 13 to 26, 2010$500,000 · 1 event
- Damaging Winds and Lightning Strikes in North Carolina, June 13, 2010$200,000 · 55 kt wind · 10 events
- Flood in Missouri, June 13, 2010$250,000 · 1 event
- Flood in Iowa, June 13, 2010$250,000 · 1 event
- Hail and Damaging Winds in Texas, June 13, 2010$125,000 · 1.75 in hail · 6 events
- Flash Flood in Pennsylvania, June 13, 2010$150,000 · 1 event
- Flash Flooding and Hail in Illinois, June 13, 2010$65,000 · 1.25 in hail · 15 events
- Flooding and Damaging Winds in Indiana, June 13 to 14, 2010$20,000 · 65 kt wind · 16 events
- Damaging Winds in South Carolina, June 13, 2010$30,000 · 55 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246601, 242981, 242986, 242988, 243015, 243021, 243067, 243024, 243025, 243039, 243041, 243118, 243029, 243124, 243539, 243550, 243552, 243556, 243595, 243046, 243048, 243553, 243597, 243564, 243053, 243607, 243108, 244538, 243057, 243557.